Format

Send to

Choose Destination
Chudoku Kenkyu. 2010 Sep;23(3):246-9.

[Extreme hyperkalemia in a patient with a new glyphosate potassium herbicide poisoning: report of a case].

[Article in Japanese]

Author information

1
Emergency and Critical Care Center, Kansai Medical University, Osaka, Japan.

Abstract

CASE REPORT:

A 65-year-old female was transferred to our emergency and critical care center after taking two kinds of commercially available glyphosate herbicide products. On admission, her conscious level was depressed to Glasgow Coma Scale E3, V2, and M6. Vital signs were as follows ; blood pressure 83/33mmHg, pulse 59/min, and respiratory rate was 24/min. Arterial blood gas analysis showed metabolic acidosis and an extreme hyperkalemia of 9.22 mEq/L. Electrocardiogram showed absence of P wave and a tall, tapering T wave. On admission, gastric lavage was followed by an intragastric administration of activated charcoal together with cathartic. Immediately after recognition of hyperkalemia, sodium bicarbonate, glucose plus insulin, and calcium gluconate were also administered intravenously. Five hours later, plasma concentration of potassium decreased to 4.31 mEq/L, and the patient discharged on day 10. Later, it was disclosed that the new Roundup Maxload contains high concentration of glyphosate potassium.

CONCLUSION:

In case of Roundup poisoning, we have to take it consideration that the poisoning may results in a hyperkalemia.

PMID:
20865912
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center